MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN V-LOC 90; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

COVIDIEN LP LLC NORTH HAVEN V-LOC 90; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number VLOCM0013
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during an open lobectomy-mammae, when closing the fat, the thread broken at the place where it is fixed to the needle and it happened twice.They took a new suture to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) received two devices opened by the account and two sealed representative samples.A tactile and microscopic inspection of the sutures was performed with no abnormalities.The visual inspection of the opened sample noted no sutures and two needles.The needles were returned disengaged from the sutures.Under microscopic inspection, instrument marks were noted near the swaged end of the needles.A needle attachment test was performed on the sealed samples, and the results met the specifications for this product.A review of the device history record indicates this product was released meeting all quality release specifications at the time of manufacture.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.Grasping the needle at the swaged end can cause the needle to break, bend, or become disengaged from the suture.The needle should always be grasped in the middle, where the diameter is greatest.If information is provided in the future, a supplemental report will be issued.

Brand Name
V-LOC 90
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key7865721
Report Number1219930-2018-04957
Device Sequence Number1720253
Product Code GAM
UDI-Device Identifier20884521131641
UDI-Public20884521131641
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K100257
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberVLOCM0013
Device Catalogue NumberVLOCM0013
Device Lot NumberA8E0364VFX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2018
Initial Date Received by Manufacturer 08/22/2018
Supplement Date Received by Manufacturer12/03/2018
Initial Report FDA Received Date09/11/2018
Supplement Report FDA Received Date12/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR